Skip to Accessibility Tools Skip to Content Skip to Footer

Six Years and non-stop Migraine Headache

In September of 2008, my doctor,told me to go check my Testosterone levels. We found out that they were very low and so he put on the Testosterone Replacement Therapy Injections: started out low at 100mg for I think was a three month period, blood test to check level, moved up to 150mg, then 200mg and nothing could move my testosterone level; so, he put me on 500mg. At 500mg, I could easily say, “all hell broke loose”. As by, “all hell broke loose”, I mean, my headaches began and were, and have been constant, going crazy in my mind, vision went from “eagle eye”, able to see for long distance to severe stigmatism and blurriness, tingling in finger tips, legs, toes, slow but constant memory malfunction.


We could not see our doctor for a year, because he had foot surgery and his doctor made sure he stayed off it. Then came a pop or snap in the left eye and then twitches, after it became severe light sensitive and two nights later, the right eye did the same and became severe light sensitive. So did the ears, they became severe sound sensitive. The night of the right eye going nuts, my mom drove me to the ER room at the hospital and the nurse and doctor; Dr. Michael Makin, diagnosed me with grade A migraines and they never stop and have gotten more severe. What I take for the headaches are: 3 Tylenol Codeine, 3 Tylenol 8 hour 650mg, 3 Benadryl tablets to calm the vibration of the upper palate, every six hours. The doctors have tried to have me take different pain medicine to help lower the amount of Tylenol I take, but, the medicines make the pain of the headache worse.

Andro Gel and my body can’t handle and my brain vibrates more, so, we do not take anymore testosterone treatment. There are other symptoms showing: 1. Unable to ride in a vehicle for any distant without being able to lay flat to allow my body to catch up with me. So, when we went to the specialist doctor in Wichita, we had to go the day before, so I can rest. 2. I’m on a sleep apnea machine 3. leg cramps 4. shakiness in the hands 5. and severe weight gain, started last year; approximately 25 pounds a month and we do not know how this is possible, because I am eating less than usual.

Although I am basically bed ridden, I make myself get up and move, I’ll make a quick meal for my mom and I. Sometimes I have to use a moveable chair for support, even if I am in electrical cart at the store, I cannot stand the quick pace of people around me and the loudness at Church; I have to wear my sun glasses, ear plugs and ear muffs I used to use for hunting; because of all the vibrations from the organ and the people. Even all this at times can’t even help, so I will take more Tylenol 3 and will help me to sleep; and, sometimes we would have to leave Mass early too, because I get so nauseated.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Katie M. Golden moderator
    5 years ago

    Andrew,
    Your story is heart-breaking. It must seem like your health spun out of control and you had no say in it.

    It’s always been said that Migraines can be affected by change in hormone levels in women, but I don’t know much about in men. After doing a quick Google search, it seems like there could be a link between testosterone levels and Migraines.

    What kind of doctor are you seeing? An endocrinologist? And a neurologist? I’m not sure where you live, but I encourage you to seek out a Headache Specialist who is a neuro that only sees headache patients. They are in short supply, but here is a list of where you can find them:
    http://www.ucns.org/globals/axon/assets/10300.pdf

    I’m assuming you’ve had MRIs and CAT scans to rule out any other causes? Have you ever been on any preventative medications for the Migraines? or are you just trying to manage the pain at this point? Like your doctors, I worry about the amount of painkillers you are taking and eventually it can really do damage to your liver. But I completely sympathize with you. Some days only a percoset would be able to help my pain. I’ve now weaned myself off it and use other methods like yoga, deep breathing and non-opioid painkillers.
    Here’s some info on other treatment options:
    http://migraine.com/migraine-treatment/

    I hope some of this helps you and you get some answers soon. You are your best advocate.
    -Katie

  • Andrew author
    5 years ago

    I’m seeing my family doctor, which lead me to see a endocrinologist and then a neurologist, ear nose and throat doctor and eye doctor. They are baffled and our last appointment with our family doctor, he said “there is nothing I can do to stop the headaches.” He has given up. We are trying to manage the pain as best we can and try to keep me comfortable. The Neurologist didn’t even run tests and the endo doctor wanted me to be on Testosterone and my body can’t take it. We aren’t sure what to do, just as long as we keep fighting.

  • Poll